Alert archive / Arkansas / Red Flag Warnings in 2016
Red Flag Warning 1, NWS Little Rock, AR
NWS Little Rock, AR issued this red flag warning at Feb 2, 2016, 10:31 AM CST for Marion County, Pike County, Arkansas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2016, 10:31 AM CST (16:31 UTC)
- Expired
- Feb 2, 2016, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Little Rock, AR
Counties Marion County, AR, Pike County, AR
The radar
The Little Rock radar (KLZK), 93 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 713 m²/s²
- 0-3 km storm-relative helicity
- 788 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
440 WWUS84 KLZK 021631 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 1031 AM CST TUE FEB 2 2016 ...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF WESTERN ARKANSAS... .PRESSURE GRADIENT BEHIND A STRONG COLD FRONT WILL ALLOW FOR GUSTY SOUTHWEST AND WEST WINDS...AND LOW HUMIDITY OVER WESTERN ARKANSAS THIS AFTERNOON. RED FLAG CONDITIONS ARE LIKELY TO OCCUR. ARZ021-030-037-038-040-041-052-030000- /O.NEW.KLZK.FW.W.0001.160202T1631Z-160203T0000Z/ JOHNSON-LOGAN-SCOTT-YELL-POLK-MONTGOMERY-PIKE- 1031 AM CST TUE FEB 2 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 021...030...037... 038...040...041 AND 052... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 021...030...037...038... 040...041 AND 052. * WIND...SUSTAINED 20-FOOT WINDS OF 15 TO 20 MPH...WITH HIGHER GUSTS ARE EXPECTED. * HUMIDITY...MINIMUM AFTERNOON HUMIDITY IS EXPECTED TO FALL BELOW 25 PERCENT IN A LARGE PORTION OF THE AREA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 57
2 follow-up statements
843 WWUS84 KLZK 021845 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 1245 PM CST TUE FEB 2 2016 ...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF WESTERN ARKANSAS... .PRESSURE GRADIENT BEHIND A STRONG COLD FRONT WILL ALLOW FOR GUSTY SOUTHWEST AND WEST WINDS...AND LOW HUMIDITY OVER WESTERN ARKANSAS THIS AFTERNOON. RED FLAG CONDITIONS ARE LIKELY TO OCCUR. ARZ003-004-012-013-022-030000- /O.EXA.KLZK.FW.W.0001.000000T0000Z-160203T0000Z/ BOONE-MARION-NEWTON-SEARCY-POPE- 1245 PM CST TUE FEB 2 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 003...004...012... 013 AND 022... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 021...030...037...038... 040...041 AND 052. * WIND...SUSTAINED 20-FOOT WINDS OF 15 TO 20 MPH...WITH HIGHER GUSTS ARE EXPECTED. * HUMIDITY...MINIMUM AFTERNOON HUMIDITY IS EXPECTED TO FALL BELOW 25 PERCENT IN A LARGE PORTION OF THE AREA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ARZ021-030-037-038-040-041-052-030000- /O.CON.KLZK.FW.W.0001.000000T0000Z-160203T0000Z/ JOHNSON-LOGAN-SCOTT-YELL-POLK-MONTGOMERY-PIKE- 1245 PM CST TUE FEB 2 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 021...030...037... 038...040...041 AND 052... * AFFECTED AREA...FIRE WEATHER ZONES 021...030...037...038... 040...041 AND 052. * WIND...SUSTAINED 20-FOOT WINDS OF 15 TO 20 MPH...WITH HIGHER GUSTS ARE EXPECTED. * HUMIDITY...MINIMUM AFTERNOON HUMIDITY IS EXPECTED TO FALL BELOW 25 PERCENT IN A LARGE PORTION OF THE AREA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 57
253 WWUS84 KLZK 030000 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 600 PM CST TUE FEB 2 2016 ARZ003-004-012-013-021-022-030-037-038-040-041-052-030100- /O.EXP.KLZK.FW.W.0001.000000T0000Z-160203T0000Z/ BOONE-MARION-NEWTON-SEARCY-JOHNSON-POPE-LOGAN-SCOTT-YELL-POLK- MONTGOMERY-PIKE- 600 PM CST TUE FEB 2 2016 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 021...030...037... 038...040...041 AND 052... GUSTY WINDS AND LOW RELATIVE HUMIDITY LEVELS WILL BE NOTED ACROSS THE AREA THIS EVENING. HOWEVER...CRITICAL FIRE WEATHER CONDITIONS WILL BE DIMINISHING. $$ 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Feb 2, 6:19 AM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Feb 2, 6:19 AM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 619 AM CST TUE FEB 2 2016 .DISCUSSION... UPDATED FOR THE 12Z AVIATION DISCUSSION BELOW. && .AVIATION... FLIGHT CATEGORIES WILL GRADUALLY IMPROVE THROUGH THE DAY AND INTO THE EARLY AFTERNOON HOURS AS A COLD FRONT SWEEPS EAST ACROSS ALL TERMINALS AND CLEARS THINGS OUT. UNTIL THEN...MVFR AND IFR CONDITIONS WILL BE SEEN AS A WARM FRONT QUICKLY LIFTS NORTH THROUGH ARKANSAS AHEAD OF THE COLD FRONT. HAVE PREVAILING -SHRA MENTIONED AT ALL TERMINALS AS THE FRONT MOVES THROUGH. DID INCLUDE VCTS AT CENTRAL AND SOUTHERN TERMINALS FOR MID MORNING ONWARD ALSO. ONCE THE FRONT AND ASSOCIATED RAIN/CLOUDS MOVE EAST OF A GIVEN TERMINAL...VFR CONDITIONS WILL THEN PREVAIL THROUGH THE REMAINDER OF THE 12Z TAF PERIOD. && .PREV DISCUSSION... /ISSUED 416 AM CST TUE FEB 2 2016/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT NO SIGNIFICANT CHANGES HAVE BEEN MADE TO THE FORECAST FOR TODAY AND WEDNESDAY. SOME SCATTERED SHOWERS HAVE SHIFTED INTO EASTERN ARKANSAS THIS MORNING...AFTER MOVING THROUGH THE CENTRAL PART OF THE STATE. THESE WERE WELL OUT AHEAD OF A COLD FRONT THAT WILL SWING THROUGH THE STATE LATER THIS MORNING. THIS FRONT WAS NEARING THE OK/AR BORDER AS OF 4AM...AND SHOULD BRING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA AS IT MOVES THROUGH. THERE HAS BEEN SOME DISCUSSION ABOUT THE CHANCES FOR SEVERE STORMS IN RECENT DAYS. LATEST NUMERICAL GUIDANCE ALONG WITH THE DAY 1 CONVECTIVE OUTLOOK FROM SPC SUGGEST LITTLE CHANCE FOR SEVERE STORMS IN OUR FORECAST AREA...WITH MORE FAVORABLE CHANCES FOR STRONGER STORMS AS THE FRONT MOVES TOWARDS THE MISS RIVER. STILL HAVE THUNDER MENTIONED IN THE FORECAST BUT SEVERE STORMS IN OUR AREA SEEM UNLIKELY NOW. BEHIND THE FRONT CLOUDS WILL CLEAR OUT AS DRIER AIR MOVES INTO THE REGION...AND TEMPERATURES WILL COOL OFF SIGNIFICANTLY. HIGHS WILL BE MOSTLY IN THE 40S ON WEDNESDAY. LONG TERM...THURSDAY THROUGH MONDAY NOT MUCH GOING ON IN THE EXTENDED PERIOD...WITH HIGH PRESSURE REMAINING THE DOMINANT FEATURE. DRY CONDITIONS ARE IN THE FORECAST THROUGH THE WEEKEND. TEMPERATURES WILL BE SEASONAL TO A FEW DEGREES ABOVE NORMAL. FOR A FEW DAYS NOW...THE ARCTIC OSCILLATION INDEX HAS SHOWN SIGNS OF GOING NEGATIVE HEADING INTO NEXT WEEK. THIS WOULD FAVOR COLDER TEMPERATURES...AND THAT IS WHAT IS EXPECTED. A STRONG STORM SYSTEM WILL MOVE FROM THE UPPER MIDWEST TO THE GREAT LAKES SUNDAY/MONDAY...AND WILL DRAG A COLD FRONT INTO ARKANSAS. BEHIND THE FRONT...IT WILL FEEL MORE LIKE WINTER MONDAY NIGHT. GIVEN VERY LIMITED MOISTURE...THERE ARE SLIGHT CHANCES OF RAIN OR SNOW IN THE EASTERN HALF OF THE STATE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 69 36 46 29 / 70 0 0 0 CAMDEN AR 70 39 52 31 / 60 0 0 0 HARRISON AR 62 32 40 25 / 50 0 0 0 HOT SPRINGS AR 67 36 48 30 / 40 0 0 0 LITTLE ROCK AR 70 37 49 31 / 70 0 0 0 MONTICELLO AR 72 42 52 33 / 70 10 0 0 MOUNT IDA AR 66 33 47 27 / 30 0 0 0 MOUNTAIN HOME AR 66 34 42 26 / 70 0 0 0 NEWPORT AR 70 38 46 29 / 70 0 0 0 PINE BLUFF AR 72 39 49 32 / 70 10 0 0 RUSSELLVILLE AR 69 35 47 28 / 50 0 0 0 SEARCY AR 71 35 48 28 / 70 0 0 0 STUTTGART AR 72 37 48 31 / 70 10 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...64
Hazardous weather outlook, Feb 2, 4:51 AM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 451 AM CST TUE FEB 2 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 451 AM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA THIS MORNING AND INTO THE EARLY AFTERNOON HOURS. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FRONT. A FEW STORMS COULD BE STRONG TO SEVERE AS THE FRONT MOVES INTO THE EASTERN HALF OF THE STATE...BUT BETTER CHANCES FOR SEVERE STORMS WILL EXIST EAST OF ARKANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED DURING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 6:30 AM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 12 hr |
Nearby
Red Flag Warnings in Arkansas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.